Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

146 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Ibuprofen be taken in place of Meloxicam while suffering from hip pain?

Answered by
Dr.
Dr. Chobufo Ditah

General & Family Physician

Practicing since :2009

Answered : 6186 Questions

default
Posted on Thu, 30 Mar 2017 in General Health
Question: I have discomfort in my left hip/glute. The discomfort sometimes goes down my leg with tingling and slight numbness. A massage and stretches over 3-4 days helped. I have also been taking meloxicam for 4 days. After a 30 minute walk today the discomfort flared up. Should I continue the meloxicam? Should I take ibuprofen instead? We are leaving Tuesday for a vacation that will include some easy to moderate hiking. Do I have to limit my activity?
doctor
Answered by Dr. Chobufo Ditah 41 minutes later
Brief Answer:
Go with Ibuprofen. Limit your activity till you feel better.

Detailed Answer:
HI and thanks for this query.

I have reviewed this information fully. The nature of your pain seems to suggest a strained muscle that requires rest to allow for healing. Meloxicam is not friendly to the stomach. While Ibuprofen is not very friendly as well, it is less aggressive than meloxicam and I will encourage that you switch to it. Endeavor to eat well while eon this drug. For now, limiting the level of physical exercise is highly recommended.

In all, switch suggested and limiting exercise ether way to go.

I hope this helps. I wish you well. Feel free to follow up with me if need be.

Kind regards.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Chobufo Ditah 11 minutes later
Thank you. Should i take the ibuprofen every 4 hours? Will applying ice to the hip help at this point?
doctor
Answered by Dr. Chobufo Ditah 35 minutes later
Brief Answer:
Take 400mg of Ibuprofen every 6hours!

Detailed Answer:
Hi,

I will rather go with 6hours. I will not want to see you consuming so much of this drug. Thats’s why am keeping the dosage very small. If it doesn’t control the pain, you may go up to 800mg every 8hours.

I wish you well.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  

Recent questions on  Ibuprofen

doctor1 MD

I am a left handed baseball hitter. I have pain in my left arm upper inner bicep area while swinging a baseball bat. My arm feels tight and sore/aches. I have been alternating ice and heat with ibuprofen 2-3 times a day for the last two days. i have had mild relief, but as soon as i swing my bat or throw a baseball the pain comes back and gets worse. Do you think i might have more than a sore Bicep?

doctor1 MD

I have a reacurrent disc problem L4 L5 pain down my left buttock and calf pain and muscle spasm. This my third episode in 2 years I feel I manage this well most of the time. But this time im very dizzy especially on getting up out of bed for about a hour or so. I have been taking DF118 and ibuprofen.

doctor1 MD

Hello I had my cesarean done on 29th of May 2014 was admitted in hospital for about 9days as my baby was receiving antibiotics,after 9days of discharged after 5days I suddenly got severe gastric pain with vomiting then went to emergency where they admitted me and my all the blood tests were done every blood test result was normal except lft all lft was normal except alt which was 560,after my delivery they gave coamixiclav for 15 days,paracetamol every 4hrly ibuprofen every 8hrly when they saw alt 560 then they gave me NAC after that my alt level was declined to 176 and now they put me on weekly blood tests I wanted to know about what is the reason behind is my liver is working normal?should I have to care anything in diet?and one more thing my ultrasound of liver was all normal kindly reply thanks.

doctor1 MD

My son had a flu vaccination on Jan. 20th and has had multiple symptoms since then. He has had eye twitching, shortness of breath, tightness in the chest, headaches, dizziness (disoriented feeling), ringing in the ears (only once), blurry vision, and muscle soreness. This is just over 4 weeks from the time of the vaccination and after a round of z-Pack, and zyrtec, and aleave, or Tylenol for the muscle soreness and headaches, he is improving, however, he still begins feeling sort of bad around 9:30pm and the disorientation comes back. Also, the eye twitching still comes and goes. We feel he is having side effects from the flu vaccination and were also wondering if Guillain Barre Syndrome might be a factor here. If so, we don t think it is a severe case. Wondering how long his symptoms might continue and is there anything we should be doing that might help other than the ibuprofen or aleave for muscle soreness?

doctor1 MD

I am 14 weeks pregnant with twins. For the past 3 days am having severe shooting pain in my arms and shoulders. It started with left hand now moved to right hand. Even my right knee, ankle and thighs have started to pain. I have applied pain...

doctor1 MD

I'm 27 year old female from past few days I have got joint pains . especially while climbing up and down the stairs along with the cracking sound. went to orthopedician they suggested couple of tests related to auto immune arthiritis, results are...

doctor1 MD

My left testicle has been giving me slight pain and discomfort for around a week now. Especially when I lay on my side to go to sleep, it floats substantially in front of my right testicle. When I m standing it is more elevated than my right, and...